Luis Ruiz del Arbol, MD; Juan-Carlos García-Pagán, MD; Faust Feu, MD; Miguel Navasa, MD; Jaime Bosch, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Recently, Speich and colleagues (1) reported three patients who developed severe anaphylactoid reactions after indocyanine-green was administered. The three cases were collected over a 5-year period among 776 studies using indocyanine-green for evaluating liver function or for capillary microscopy. This incidence is considerably higher than that which has previously been reported in the literature (1:30 to 1:40 000) (2, 3), and raises questions on the safety of indocyanine-green. These authors further suggested a dose-dependency of the reactions, because these adverse events appear to be much more frequent in liver function studies than in cardiologic examinations, which use
del Arbol LR, García-Pagán J, Feu F, et al. Indocyanine-Green: Infusion Rate and Reactions. Ann Intern Med. 1989;110:844–845. doi: https://doi.org/10.7326/0003-4819-110-10-844_2
Download citation file:
Published: Ann Intern Med. 1989;110(10):844-845.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use